MAUDE Adverse Event Report: CARDINAL HEALTH DON HASKINS KIT,ENDO SCOPE CLEAN 630; GENERAL SURGERY TRAY (KIT)

CARDINAL HEALTH DON HASKINS KIT,ENDO SCOPE CLEAN 630; GENERAL SURGERY TRAY (KIT)
Model Number EN2413396A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Component g5vbl (channel brush) contained in the cardinal health kit en2413396a broke landing in patient's stomach.This channel brush was able to be retrieved by the physician, but given the potential risk, an mdr is warranted.Multiple attempts were made to contact the supplier over time via phone and email with no response back.Based on the reported incident and lack of response from the supplier (b)(4), cardinal health is filing this report.At this time we are awaiting the results of the supplier's investigation and if we receive  a response from the supplier, a follow-up report will be filed.
 
Event or Problem Description
Per the physician, while in the middle of an esophagogastroduodenoscopy, the brush with wire fell out of the channel and landed in the patient's stomach.The physician immediately used forceps to grab the metal brush forceps and used a roth net to grab the brush tip and pull through the channel while in the stomach.The physician was able to retrieve the brush. the patient suffered no injury and the procedure was completed without further incident.
 
Additional Manufacturer Narrative
Based on further communication with the supplier (b)(4) and the end user customer it was determined that the brush that reportedly broke off during use was not actually used during the medical procedure.It was determined that the brush had actually broke off during the cleaning of the scope and was left behind in the lumen of the scope after precleaning and post high level disinfection and was not detected by the hospital prior to use.The actual brush sample was not received from the customer, but the supplier was able to inspect each lot of retained samples and testing was conducted.Testing included a visual inspection of the product which resulted in product meeting standards and a pull test on the ends of each brush to determine if there are any loose parts testing showed the samples met standards.The supplier has provided instructions on the proper use of this brush and has opened a capa (b)(4) for trending and compliance reasons.

Brand Name
KIT,ENDO SCOPE CLEAN 630
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
CARDINAL HEALTH DON HASKINS
1320 don haskins
el paso TX 79936
MDR Report Key6731725
Report Number1423537-2017-00116
Device Sequence Number1372047
Product Code LRO
UDI-Device Identifier10885380121456
UDI-Public10885380121456
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model NumberEN2413396A
Device Catalogue NumberEN2413396A
Device Lot NumberNONE
Was Device Available for Evaluation? No
Distributor Facility Aware Date06/23/2017
Initial Date Received by Manufacturer 06/23/2017
Supplement Date Received by Manufacturer06/23/2017
Initial Report FDA Received Date07/21/2017
Supplement Report FDA Received Date08/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age44 YR
Patient Weight98